November 28, 2023


So it turns out women are getting the effects of buccal fat removal without actually undergoing the procedure. Ozempic, the diabetes injection that many are using off-label to lose weight, is causing women to lose so much weight that their faces become gaunt. And so they’re turning to facial fillers to counteract the weight loss. Well that’s a bit circular, isn’t it — doing something and then doing something else to undo the side effects of the first thing.

Medications intended for type 2 diabetes and clinical obesity — like Ozempic, Wegovy and Mounjaro — are trending on social media as drugs for quick weight loss.

However, some have reported the drugs cause an aged appearance, a side effect that is dubbed “Ozempic face.” One of those people is Jennifer Berger, who told The New York Times that she used Mounjaro (tirzepatide) to lose weight following her pregnancy.

Mounjaro, at higher doses, has been proven to be highly effective for weight loss similar to Wegovy.

Berger explained that although using the drug — taken weekly by injection in the thigh, stomach or arm — allowed her to lose 20 lbs. and she loved her results, the 41-year-old said her face started to look very gaunt.

“I remember looking in the mirror, and it was almost like I didn’t even recognize myself,” she told the outlet. “My body looked great, but my face looked exhausted and old.”

Dr. Oren Tepper, a New York-based plastic surgeon, explained to the Times that it’s common for weight loss to deflate key areas of the face, which can result in a person looking more aged.

“When it comes to facial aging, fat is typically more friend than foe,” he said. “Weight loss may turn back your biological age, but it tends to turn your facial clock forward.”

Dr. Paul Jarrod Frank, a dermatologist in New York, coined the term “Ozempic face” to describe this side effect, noting that it’s typically people in their 40s or 50s who are concerned about the sagging that occurs as a result of the weight loss in their face.

“I see it every day in my office,” Frank said. “A 50-year-old patient will come in, and suddenly, she’s super-skinny and needs filler, which she never needed before. I look at her and say, ‘How long have you been on Ozempic?’ And I’m right 100 percent of the time. It’s the drug of choice these days for the 1 percent.”

[From People]

Honestly, this sounds exhausting and also, of course this is what’s happening. I think someone even predicted it on my buccal fat story. It sounds like all the people cited in these stories are using these drugs to lose dramatic amounts of weight in a short period of time, so much so that it’s pulling fat from their faces. The phrase “it tends to turn your facial clock forward” really paints a picture for the effects. But also, I don’t necessarily agree with the statement that weight loss may turn back your biological age. In this context — just injecting an unnecessary drug instead of physical movement and healthy eating — I don’t really think that’s true. Who was it that said as you get older you have to choose between your ass and your face? That’s incredibly reductive, but if you agree with the premise it’s pretty obvious that face is the correct choice because at least you cover you butt in everyday life. There’s no hiding a sunken face and that’s why people are resorting to unnecessary filler injections after the unnecessary weight loss drug injections. Oh well, at least this is reversible, unlike buccal fat removal. All this effort to look a certain way and it causes a more aged-appearance, which is exactly what people don’t want.

Photos credit: Restylane USA and Dr Cat on Instagram and Lucas Guimarães Bueno on Pexels


link

Leave a Reply

Your email address will not be published. Required fields are marked *